Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 65, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 3, 2012, 3:06 PM EDT for Clay County, Jackson County, Owsley County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 3:06 PM EDT (19:06 UTC)
- Expired
- Apr 3, 2012, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Clay County, KY, Jackson County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:15 PM EDT | HAIL 1 | Annville, KY | HAIL COVERED THE GROUND AND RANGED IN SIZE FROM DIME TO QUARTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WUUS53 KJKL 031906 SVRJKL KYC051-109-189-031945- /O.NEW.KJKL.SV.W.0065.120403T1906Z-120403T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 306 PM EDT TUE APR 3 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY... SOUTHEASTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY... SOUTHERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 345 PM EDT * AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TYNER...OR 7 MILES SOUTHEAST OF MCKEE...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... DATHA...GREEN HALL...ELIAN...MAULDEN...TRAVELLERS REST... NATHANTON...SHEPHERDTOWN...STURGEON...ENDEE...MALCOMB...SOURWOOD... ISLAND CITY...HIGH KNOB...SEXTONS CREEK...CHESTNUTBURG...BLAKE... SACKER GAP...BURNING SPRINGS...MAJOR AND FALL ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3739 8356 3712 8361 3733 8407 3749 8396 TIME...MOT...LOC 1907Z 294DEG 18KT 3735 8388 WIND...HAIL 60MPH 1.50IN $$ RAY
2 follow-up statements
977
WWUS53 KJKL 031916
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT TUE APR 3 2012
KYC189-031926-
/O.CAN.KJKL.SV.W.0065.000000T0000Z-120403T1945Z/
OWSLEY KY-
316 PM EDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OWSLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3731 8403 3743 8392 3742 8383 3737 8381
3734 8377 3734 8368 3736 8366 3734 8363
3730 8361 3729 8358 3712 8361
TIME...MOT...LOC 1916Z 294DEG 18KT 3733 8383
$$
KYC051-109-031945-
/O.CON.KJKL.SV.W.0065.000000T0000Z-120403T1945Z/
JACKSON KY-CLAY KY-
316 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLAY
AND SOUTHERN JACKSON COUNTIES UNTIL 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAULDEN...OR 10 MILES SOUTHEAST OF MCKEE...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
MALCOMB...SOURWOOD...HIGH KNOB...SEXTONS CREEK...CHESTNUTBURG...
SACKER GAP...BURNING SPRINGS...FALL ROCK...TREADWAY...THOMAS...
LAUREL CREEK...FELTY...BERNICE...MILL POND...TRIXIE...AMMIE...
TEGES...TANKSLEY...WILD CAT AND ONEIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3731 8403 3743 8392 3742 8383 3737 8381
3734 8377 3734 8368 3736 8366 3734 8363
3730 8361 3729 8358 3712 8361
TIME...MOT...LOC 1916Z 294DEG 18KT 3733 8383
WIND...HAIL 60MPH 1.00IN
$$
RAY176
WWUS53 KJKL 031940
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT TUE APR 3 2012
KYC051-109-031950-
/O.EXP.KJKL.SV.W.0065.000000T0000Z-120403T1945Z/
JACKSON KY-CLAY KY-
340 PM EDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY AND SOUTHEASTERN
JACKSON COUNTIES WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3731 8403 3743 8392 3742 8383 3737 8381
3734 8377 3734 8368 3736 8366 3734 8363
3730 8361 3729 8358 3712 8361
TIME...MOT...LOC 1940Z 294DEG 18KT 3728 8369
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:18 PM EDT, 48 minutes earlier.
Area forecast discussion, Apr 3, 2:18 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 218 PM EDT TUE APR 3 2012 .UPDATE... ISSUED AT 218 PM EDT TUE APR 3 2012 CONVECTION HAS PICKED UP IN AREAL COVERAGE MORE THAN EXPECTED IN THE PAST HOUR...THANKS TO SOME STORM SCALE INTERACTIONS AND GOOD INSTABILITY IN PLACE. ONE OR TWO OF THE CELLS HAVE PULSED UP TO SEVERE LIMITS AT TIMES AND EXPECT THIS POTENTIAL TO CONTINUE THROUGH THE REST OF THE AFTERNOON...ESPECIALLY WITH ANY STORM MERGERS. EXPECT A LULL IN THE ACTIVITY THIS EVENING...BEFORE THE POTENTIAL FOR MCS ACTIVITY ARRIVES FROM THE NORTHWEST LATER TONIGHT. UPDATE ISSUED AT 1130 AM EDT TUE APR 3 2012 A FEW LOW- TOPPED SHOWERS HAVE ALREADY BEGUN TO POP ACROSS THE AREA...IN RESPONSE TO AN ADVANCING WARM FRONT CURRENTLY ALIGNED JUST DOWNSTREAM OF LEX TO JKL. THE UPPER LEVEL RIDGE AXIS BUILDING IN ACROSS THE AREA THROUGH THE REST OF THIS AFTERNOON SHOULD HELP TO KEEP CONVECTION ISOLATED. HIGHS WILL TOP OUT IN THE UPPER 70S IN THE NORTH...TO THE LOWER 80S IN SOUTHWEST. THE CURRENT ZONES HAVE THINGS HANDLED WELL...SO WILL MAINLY BE FRESHENING HOURLY TEMPERATURE...DEW POINT...AND SKY COVER TRENDS. UPDATE ISSUED AT 800 AM EDT TUE APR 3 2012 THE FORECAST REMAINS ON TRACK SO MADE ONLY MINOR CHANGES TO THE NEAR TERM POPS AND SKY COVER IN ADDITION TO THE STANDARD DATA LOAD AND BLEND RUN. UPDATE ISSUED AT 446 AM EDT TUE APR 3 2012 MADE A FEW TWEAKS HERE AND THERE TO THE FORECAST GRIDS...BUT NO UPDATES TO THE ZONE TEXT PRODUCT WERE REQUIRED. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 300 AM EDT TUE APR 3 2012 THE SHORT TERM MODELS WERE ALL IN GOOD AGREEMENT WITH THEIR HANDLING OF THE SENSIBLE WEATHER AND OVERALL LARGE SCALE WEATHER PATTERN FOR TONIGHT AND TOMORROW. AS FOR TODAY...THE SREF AND NAM12 BOTH ARE PRODUCING ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS EASTERN KENTUCKY TODAY...PARTICULARLY IN THE AFTERNOON. A COMBINATION OF VERY MOIST AIR SOUTH OF THE HAL ROGERS PARKWAY AND THE PRESENCE OF A WEAK FRONTAL BOUNDARY TO THE SOUTHWEST...COULD LEAD TO ISOLATED SHOWERS OR STORMS EARLY THIS MORNING. ANY SHOWERS AND STORMS THAT FORM THIS AFTERNOON...WOULD BE SPARKED BY A WEAK DISTURBANCE IN THE MIDDLE ATMOSPHERE AS IT ROTATES AROUND AN AREA OF WEAK SURFACE HIGH PRESSURE. THE PRIMARY CHANGES MADE TO THE FORECAST FOR WEDNESDAY WERE TO INCREASE PRECIPITATION CHANCES AND SKY COVER ACROSS THE BOARD. THE REASONS FOR THIS WERE TWO FOLD. FIRST...THE NAM12...CANADIAN...SREF...AND GFS MODELS WERE IN VERY GOOD AGREEMENT THAT MORE WIDESPREAD SHOWERS AND STORMS WILL FORM AND MOVE ACROSS THE AREA ON WEDNESDAY THAN THE LATEST MOS POPS WERE SUGGESTING. SECOND...THE LATEST MODEL TIME HEIGHTS AND SOUNDINGS ALSO SUPPORTED MORE WIDESPREAD SHOWERS AND STORMS THAN THE MOS DATA SUGGESTED. WITH TEMPERATURES EXPECTED TO BE IN THE 70S AND 80S AT TIMES...AND A GOOD FEED OF MOISTURE IN PLACE...SHOWERS AND STORMS WILL NO DOUBT FORM AND MOVE ACROSS EASTERN KENTUCKY TOMORROW...IN ADVANCE OF A SOUTHWARD MOVING FRONTAL BOUNDARY. THE ONLY QUESTION WILL BE HOW MUCH INSTABILITY WILL BE AVAILABLE FOR THE BOUNDARY TO TAP INTO? AT THIS TIME...THE MODEL SOUNDINGS ARE INDICATING ONLY MARGINAL SURFACE INSTABILITY WILL BE AVAILABLE. WITH THAT IN MIND...DECIDED TO GO WITH ONLY A CHANCE OF THUNDER FOR TOMORROW...AS OPPOSED TO ALL ENCOMPASSING GENERAL THUNDER. THIS IDEA WAS FURTHER SUPPORTED BY THE LACK OF ANY GOOD JET DYNAMICS FROM 850HPA UPWARD. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL TODAY AND TOMORROW...WITH HIGHS IN THE LOWER 80S TODAY AND FROM THE UPPER 68S TO MID 70S ON WEDNESDAY. DID DECIDED TO KEEP DAYTIME HIGHS A DEGREE OR TWO THAN THE WARMEST MOS NUMBERS...ACCOUNTING FOR INCREASING CLOUD COVER AND PRECIPITATION. THE QPF FORECAST WAS ADJUSTED TO REFLECT THE HIGHER POPS THAT WERE INTRODUCED FOR TOMORROW...ALSO ACCOUNTING FOR THE LATEST HPC GUIDANCE AND MODEL QPF NUMBERS. IT LOOKS LIKE BETWEEN ONE QUARTER AND ONE HALF AN INCH OF RAIN COULD FALLEN DURING THE DAY ON WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 300 AM EDT TUE APR 3 2012 THE MODELS START THE EXTENDED PERIOD WITH SOME MINOR DISAGREEMENT ALOFT CONCERNING THE HANDLING OF A CLOSED LOW PLODDING THROUGH THE SOUTHERN PLAINS AND HEADING TOWARDS OUR AREA. THE GFS AND GEM ARE IN THE MORE NORTHERN CLUSTER WITH THIS FEATURE THAN THE ECMWF AND NAM GROUPING. BY THURSDAY EVENING THIS LOW WILL HAVE OPENED UP AND BEEN PICKED UP BY THE LARGER TROUGH TO THE NORTHEAST. THIS WILL ALLOW IT TO PASS THROUGH KENTUCKY AND THE DEEP SOUTH ON FRIDAY. THE ECMWF REMAINS THE SLOWEST AND FURTHEST SOUTH WITH THE REMAINS OF THIS LOW WHEN COMPARED TO THE GFS AND GEM. BY FRIDAY EVENING ALL MODELS HAVE TAKEN THE SOUTHERN PORTION OF THE TROUGH TO THE CAROLINA COAST AS RIDGING BUILDS INTO THE COMMONWEALTH FROM THE PLAINS. THIS RIDGE WILL PASS THROUGH THE AREA OVER THE WEEKEND WITH THE MODELS OFFERING SOLUTIONS OF VARYING AMPLITUDE...ECMWF THE STRONGEST AND THE GFS THE WEAKEST. BY LATE SUNDAY...A NORTHERN STREAM TROUGH WILL PASS BY KENTUCKY IN ALL MODELS WITH THE GFS AND ECMWF RATHER SIMILAR IN TIMING BUT DIFFERING IN ORIENTATION AS THE LATTER DIGS DEEPER THAN THE FORMER. THESE DIFFERENCES CONTINUE INTO MONDAY WITH THE ECMWF MODELING A DEEPER AND SHARPER TROUGH TO THE NORTHEAST AND THE GFS ALLOWING A FLAT RIDGE TO DOMINATE THE REGION BENEATH A MORE SHALLOW...BUT EQUALLY BROAD...SOUTH CENTRAL CANADIAN UPPER LOW. FOR THE MOST PART...THE MODEL SIMILARITIES LEND THEMSELVES TO A BLENDED...CONSENSUS...SOLUTION AND WILL FAVOR THAT FORMULA THROUGH MONDAY. SENSIBLE WEATHER WILL FEATURE COOL HIGH PRESSURE PRESSING DOWN INTO THE NORTHERN OHIO VALLEY FROM CENTRAL CANADA AT THE START OF THE EXTENDED. THIS HIGH WILL LIMIT THE NORTHWARD PUSH OF THE SFC SYSTEM ASSOCIATED WITH THE WEAKENING UPPER LOW. AS SUCH...A WARM FRONT WILL LAY OUT THROUGH KENTUCKY WITH LOW PRESSURE RUINING SLOWLY EAST ALONG IT. THIS WILL LIKELY PLACE A SFC CONVERGENCE ZONE OVER THE AREA FOR A PROLONGED PERIOD TIME THROUGH THE LATTER PART OF THIS WEEK. WEAK SFC LOW PRESSURE WILL ROLL THROUGH THE REGION JUST SOUTH OF KENTUCKY INTO FRIDAY AND KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS GOING FOR AT LEAST THE SOUTHERN TIER OF THE CWA. THIS WEATHER SYSTEM WILL THEN SLINK AWAY FROM THE AREA LATER FRIDAY ALLOWING FOR DRIER AND COOLER AIR TO MOVE INTO THE STATE FROM THE NORTH AND WEST. HIGH PRESSURE WILL THEN SETTLE MORE FIRMLY OVER THE OHIO VALLEY AND QUICKLY START TO MODERATE THROUGH THE WEEKEND. THIS MODERATION WILL BE HELPED ALONG BY A STRUNG OUT COLD FRONT...ACTUALLY MORE OF A MOISTURE BOUNDARY...APPROACHING FROM THE WEST AND PASSING THROUGH ON SUNDAY WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. RENEWED HIGH PRESSURE WILL FOLLOW WITH PERHAPS A SECONDARY BOUNDARY COMING THROUGH LATE IN THE DAY AND A SMALL RISK FOR SHOWERS...BUT MAINLY LIMITED TO JUST ANOTHER SHOT OF COOLER WEATHER. THE GRID LOAD CAME IN PRETTY REASONABLE. HAVE MAINLY MADE ADJUSTMENTS TO SMOOTH OUT THE HARD EDGES IN THE POPS AND SKY FIELDS AS WELL AS TO ADD IN MORE TERRAIN DETAIL INTO LOW TEMPERATURES FOR A FEW OF THE NIGHTS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 218 PM EDT TUE APR 3 2012 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN ACROSS THE AREA THROUGH DUSK...BEFORE DYING OFF TEMPORARILY. A COMPLEX OF THUNDERSTORMS MAY BE TAKING AIM AT THE AREA AFTER MIDNIGHT FROM THE NORTHWEST AND GRADUALLY WORK SOUTHEAST ACROSS THE AREA THROUGH DAWN. VFR CONDITIONS WILL BE SEEN THE MAJORITY OF THE TIME UNTIL THE ARRIVAL OF THE STORMS OVERNIGHT...ALTHOUGH TEMPORARY IFR CONDITIONS OR WORSE WILL BE POSSIBLE AT ANY GIVEN LOCATION THROUGH THE NEXT SEVERAL HOURS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...AR LONG TERM....GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 3, 1:54 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 154 PM EDT TUE APR 3 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 154 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW OF THESE MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON. AR/GEOGERIAN
In the hours before
Special weather statement, Apr 3, 2:10 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 210 PM EDT TUE APR 3 2012 KYZ084-085-031845- MCCREARY-WHITLEY- 210 PM EDT TUE APR 3 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 PM EDT TUESDAY AFTERNOON... SOUTHEASTERN MCCREARY AND SOUTHWESTERN WHITLEY. AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRUNK...OR 6 MILES SOUTH OF WHITLEY CITY...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOLLYHILL AROUND 235 PM EDT...DUCKRUN AROUND 240 PM EDT... RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Apr 3, 2:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT TUE APR 3 2012 KYZ069-112-114>116-031900- JACKSON-OWSLEY-PERRY-BREATHITT-CLAY- 230 PM EDT TUE APR 3 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT TUESDAY AFTERNOON... EASTERN JACKSON... OWSLEY... WEST CENTRAL PERRY... SOUTHWESTERN BREATHITT AND NORTHEASTERN CLAY. AT 230 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR ENDEE...OR NEAR BOONEVILLE...MOVING SOUTHEAST AT 10 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Apr 3, 2:50 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 250 PM EDT TUE APR 3 2012 KYZ084-085-031930- MCCREARY-WHITLEY- 250 PM EDT TUE APR 3 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT TUESDAY AFTERNOON... MCCREARY AND WHITLEY. AT 249 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED FROM WHITLEY CITY TO WILLIAMSBURG...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Apr 3, 2:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 252 PM EDT TUE APR 3 2012 KYZ079-031930- PULASKI- 252 PM EDT TUE APR 3 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 330 PM EDT TUESDAY AFTERNOON... PULASKI. AT 252 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR SOMERSET...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Apr 3, 2:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 258 PM EDT TUE APR 3 2012 KYZ069-112-114>117-031945- JACKSON-LESLIE-OWSLEY-PERRY-BREATHITT-CLAY- 258 PM EDT TUE APR 3 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT TUESDAY AFTERNOON... JACKSON... NORTHERN LESLIE... OWSLEY... NORTHERN PERRY... SOUTHERN BREATHITT AND NORTHERN CLAY. AT 257 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED JUST WEST OF MCKEE TO JUST NORTH OF HAZARD...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Local storm report, Apr 3, 2:59 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL FERGUSON 37.07N 84.59W
04/03/2012 E0.88 INCH PULASKI KY FIRE DEPT/RESCUE
DIME TO NICKEL SIZE HAIL WAS REPORTED.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:45 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley | 45 min |
| Apr 3, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 48 min |
| Apr 3, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Pike | 37 min |
| Apr 3, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 44 min |
| Apr 3, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 41 min |
| Apr 3, 4:23 PM EDT | Areal Flood Advisory | JKL | Letcher | 2 hr |
| Apr 3, 4:37 PM EDT | Flash Flood Warning | JKL | Letcher | 3 hr |
| Apr 3, 4:43 PM EDT | Flash Flood Warning | JKL | Harlan | 3 hr |
| Apr 3, 4:46 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 11 min |
| Apr 3, 4:49 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 31 min |
| Apr 3, 5:25 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 35 min |
| Apr 3, 6:21 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin | 3 hr |
| Apr 3, 6:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin | 3 hr |
| Apr 3, 7:15 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Whitley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.